Jump to content

Opinion from Sloan


ursol

Recommended Posts

The doctors at Memorial Sloan did finally evaluate my PET Scan and my current situation and called me and my oncologist in CT seperately with their opinion. They believe what is seen in the lungs on the PET scan is inflammation and not malignancy. The Adrenal Gland nodule although more hot on the PET scan has not grown and in their opinion my disease is stable and they would do nothing at the moment and follow up with CT scans to monitor.

My Oncologist disagrees with the do nothing approach and suggests more chemo which I also prefer to do. He is suggesting a clinical trial with Abraxane and and oral drug called Rapamycin. I have the consent forms and am reading through it and have a few concerns so I'm not sure if I will agree to do this but my oncologist has given me the option of more chemo off clinical trial.

Deciding on how to go forward with treatment is always very confusing for me, their are too many options and too many ways to make a mistake in my opinion.

Lilly

Link to comment
Share on other sites

The inflammation sounds like some good news, Lilly. And I agree with you ~ trying to determine the next step can be confusing and overwhelming, especially when there are differing opinions among the experts. I am certain you will evaluate it all and make the decision that is best for you.

I continue to send you positive thoughts and prayers for the good news to keep coming your way. You definitely deserve it.

Kasey

Link to comment
Share on other sites

Wow Lilly...what a predicament. Maybe you could ask about taking steroids for a few weeks and rescan to see if the "inflammation" is still there. That is what I am doing. My last 2 scans have shown uptake at the tumor site 3 months and 6 months after treatment respectively. I have been holding onto the idea that it is from inflammation and not an active tumor and asked to be put on steroids for a while before my next scan. My radiation oncologist and my pulmonologist thought it was worth a try. That way, when I have my scan, in 9 days now, if there is still uptake, it will probably be an active cancer. I am on 40 mg of prednisone a day for 2 weeks. The possible side effects of prednisone are scary, but I have had no problem so far. My dose is high, but it is only for 2 weeks. They will taper me off the last day or 2 after the 2 weeks are up.

Don M

Link to comment
Share on other sites

Lily,

I am not sure what I would do in your situation. The

opinions are very different. The wait and do nothing

is always a hard road to take, especailly when it could possibly be cancer.

Maybe what Don is doing with the steriods would be an

option to look at. Prayers are coming your way and keep us posted.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.